Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: NEURONTIN - sometimes Snowie

Posted by Barbaracat on October 19, 2004, at 0:26:31

In reply to Re: NEURONTIN - sometimes Deesent, posted by Snowie on October 17, 2004, at 18:16:02

Snowie,
My experience with Neurontin is similar to yours. It was prescribed for my fibromyalgia pain and although it doesn't do squat for the pain, it's wonderful for anxiety... when it works. When I first started, the effect was simply delicious, calm lovely soothing ease, just like what I always hoped for from benzos. 'At last!' I thought, prematurely.

It began to fade and I was up to 2,700mg a day. I think it puts on weight and causes constipation, but I'm also on other meds that do this. So I stopped and had no trouble stopping. Luckily, I'm not needing the extra help of anti-anxiety meds right now and take an oxazepam or valium only occasionally. I've tried taking a break from Neurontin before and starting up again. Sure enough, it's blissfully potent for about a week and then starts to fade.

I read a few articles saying that Neurontin seems to retain it's anti-anxiety properties at lower doses. So you might try taking a break for 3 weeks (the general timeframe for receptors to adjust) and then keep it at a low dose as long as you can. - Barbara

> Unfortunately, although Neurontin works for me much of the time, it doesn't work all of the time to alleviate anxiety. Often it works better than benzos; other times it doesn't work at all. Go figure. Also, Neurontin by itself doesn't help me with social anxiety. In addition, I've gained weight since upping my dosage of Neurontin to 400 mg. 3 x a day, my libido has been non-existent, and I've had terrible tinnitis. Those side effects may or may not be caused by Neurontin, so I've started tapering it to see if the weight gain, libido, and tinnitis problems are side effects of the increased Neurontin (I feel my libido returning, so I'll see what happens). So far I haven't had any problems tapering from Neurontin (I've only been taking 1 400 mg. pill at night so I can sleep and I don't taper too quickly).
>
> Sorry this is so long, but I hope it helps. Don't forget we're all different and what works for me may or may not work for you, and whatever side effects I may experience may or may not affect you in the same way. You won't know until you try it. However, if Neurontin does help you and you notice any of the side effects I mention above, try lowering your dose back to 100 mg. 3 x a day and see if they go away because for me it has been a good med.
>
> Snowie
>
> > My doctor prescribed Neurontin after I had to withdraw from Serzone and could not tolerate Lexapro. After trying many different AD's Serzone unfortunately was the one that finally worked for me and then they withdrew it from the market.
> >
> > AD's and me don't get along very well. I have been hesitant to try the Neurontin, not wanting to go through side affects and all, but some of your posts are encouraging me to take it for my anxiety. I currently take Xanax .5 mg 3-4 times a day. Does anybody take Xanax with the Neurontin? He is starting me on a REAL low dose of 100 mg 3X day because he knows how sensitive I am to meds. Have been on Xanax for 15+ years and I don't see myself getting off of it anytime soon.
> > Thanks for your insights and help:)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Barbaracat thread:365024
URL: http://www.dr-bob.org/babble/20041018/msgs/404583.html